MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180835
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.Initial reporter name and address:: the name, phone and email address of the initial reporter are not available / reported.Device evaluated by mfr: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30633416) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00235.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported during a pre-stent graft coil embolization procedure targeting a lesion on the internal iliac artery (iia), catheter(s) approached the iia and coil embolization initiated.One of the complaint coils, an 8mm x 35cm deltafill 18 (dlf180835 / 30633416) was inserted and advanced through a microcatheter (unspecified brand), but there was intense resistance felt before the coil exited the microcatheter.The coil was removed and it was confirmed that the coil component got deformed.The physician thinks this deformation might have been due to the coil being pushed with force.It was replaced with another 8mm x 35cm deltafill 18 (dlf180835) and this replacement coil was implanted.After the implantation of the replacement coil, a 6mm x 25cm deltafill 18 (dlf180625 / 30585432) was being delivered, but there was resistance felt.It was pushed back and forth, however the coil component got stretched.It was replaced with another delta coil and the procedure was completed.It was reported that continuous flush was not maintained during the procedure.There was no report of any patient adverse event or complication.The complaint documented that the 8mm x 35cm deltafill 18 (dlf180835) is available to be returned.The 6mm x 25cm deltafill 18 (dlf180625) is not available to be returned.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 20-apr-2022.[additional information]: on 20-apr-2022, additional information was received.The information indicated that the coil was still attached to the delivery system when it was removed from the patient.It was replaced with another 8mm x 35cm deltafill 18 (dlf180835) and this replacement coil was delivered and implanted via the same microcatheter as with the first 8mm x 35cm deltafill 18 coil.Information related to the brand and size of the microcatheter used could not be obtained.Related to the reported damaged, details could not be obtained, but there was no stretched coil reported.There was no clinically significant delay in the procedure reported.E.1: initial reporter phone: (b)(6).This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00234 and 3008114965-2022-00235.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on 12-apr-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00234 and 3008114965-2022-00235.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]:the healthcare professional reported during a pre-stent graft coil embolization procedure targeting a lesion on the internal iliac artery (iia), catheter(s) approached the iia and coil embolization initiated.One of the complaint coils, an 8mm x 35cm deltafill 18 (dlf180835 / 30633416) was inserted and advanced through a microcatheter (unspecified brand), but there was intense resistance felt before the coil exited the microcatheter.The coil was removed and it was confirmed that the coil component got deformed.The physician thinks this deformation might have been due to the coil being pushed with force.It was replaced with another 8mm x 35cm deltafill 18 (dlf180835) and this replacement coil was implanted.After the implantation of the replacement coil, a 6mm x 25cm deltafill 18 (dlf180625 / 30585432) was being delivered, but there was resistance felt.It was pushed back and forth, however the coil component got stretched.It was replaced with another delta coil and the procedure was completed.It was reported that continuous flush was not maintained during the procedure.There was no report of any patient adverse event or complication.The complaint documented that the 8mm x 35cm deltafill 18 (dlf180835) is available to be returned.The 6mm x 25cm deltafill 18 (dlf180625) is not available to be returned.On 20-apr-2022, additional information was received.The information indicated that the coil was still attached to the delivery system when it was removed from the patient.It was replaced with another 8mm x 35cm deltafill 18 (dlf180835) and this replacement coil was delivered and implanted via the same microcatheter as with the first 8mm x 35cm deltafill 18 coil.Information related to the brand and size of the microcatheter used could not be obtained.Related to the reported damaged, details could not be obtained, but there was no stretched coil reported.There was no clinically significant delay in the procedure reported.The 8mm x 35cm deltafill 18 (dlf180835 / 30633416) was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 8mm x 35cm deltafill 18 was received.Visual inspection was performed.It was observed that the introducer component is in split condition at two different locations, causing the core wire and the embolic coil to protrude through each split.The device positioning unit (dpu) and the core wire were observed to be kinked.No other damages / anomalies were observed on the device.Microscopic inspection was performed.The embolic coil component is inside the introducer and is observed in good, normal condition (i.E.No elongations, kinks, or non-concentric loops observed).Other than the core wire and embolic coil component being observed protruding from the introducer, no damages were present on the embolic coil component.The resistance reported during the procedure could not be tested due to the conditions present on the returned components.Although no functional test could be conducted, the damages noted on the core wire, dpu and introducer components are suspected to be secondary to the resistance encountered during the procedure.The most likely cause is that undue force might have inadvertently been applied in attempt to overcome the friction between the microcatheter and the embolic coil, which resulted in the aforementioned damages.Considering the factors described, the reported issue documented in the complaint as related to resistance / friction can be confirmed based on the appearance of the returned components.It is possible that the protruding condition of the embolic coil might have been reported as ¿deformed¿, however, the embolic coil was confirmed to be undamaged.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Pulling the exposed microcoil through the rhv grommet may damage the coil.A review of manufacturing documentation associated with this lot (30633416) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H6: investigation findings / investigation conclusions: the ¿no device problem found¿ code was used in the investigation findings because the reported issue that the coil was observed deformed when it was removed from the patient after encountering the intense resistance was not confirmed during the functional evaluation of the returned device.The embolic coil component was confirmed to be undamaged.This code corresponds to the code ¿no problem detected¿ code in the investigation conclusions.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 8MM X 35CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14079482
Report Number3008114965-2022-00234
Device Sequence Number13977242
Product Code KRD
UDI-Device Identifier10886704077220
UDI-Public10886704077220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberDLF180835
Device Catalogue NumberDLF180835
Device Lot Number30633416
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer04/12/2022
04/20/2022
05/20/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date04/13/2022
04/20/2022
05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL18 6MM X 25CM
Patient SexUnknown